How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog
Satisfied Customers: 16316
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My mentally ill mother gave my dog something that has made

Customer Question

My mentally ill mother gave my dog something that has made her vomit several times. We suspect borax.
Submitted: 10 months ago.
Category: Dog
Expert:  Dr. B. replied 10 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian & I would like to help you with your wee one today.

Do we know how much she may have given?

How long ago?

How is Gamma otherwise?

Can she keep water down?

Any diarrhea, breathing changes, paling of her gums or belly discomfort?

Customer: replied 10 months ago.
Possibly chocolate. Her vomit smells terrible. She has has two small b/m's. She urinates normally. She hasn't been able to keep water down. Projectile vomiting. She tolerates Pedialite 1/2ml at a time. She appeared to have petite mal seizures earlier x 3. Her belly gets hard prior to vomiting. She is listless, very weak.
Customer: replied 10 months ago.
Her gums are pink. She appeared in pain so I gave one baby asprin. I called the Humane Society and reported the abuse.
Customer: replied 10 months ago.
The poisoning occurred on Friday.
Expert:  Dr. B. replied 10 months ago.

Thank you,

This is quite worrying. The length of time that has passed since she had this is much too long. We are already passed a point where we can really intervene and block absorption. And that is especially an issue if we don't quite know what she had, when she had it, and how much. As well, if she is in pain you suspect and odor makes me concerned that she may be developing an ulcer or that what was given is causing severe gut damage and tissue death.

Now if she can barely keep anything down, we are really in a position where we'd need to think about having her local vet bypass her mouth and start injectable anti-nausea medication to halt the vomiting before we have a secondary dehydration. Because unfortunately, home care isn't likely to overcome this if she can barely keep anything down. And I have to note that if you gave aspirin just now (a GI upsetting ulcer risk itself), then we are in an even more worrisome state. Really, she needs injectable treatment, IV fluids and possibly stomach coating gastroprotectants.

Overall, this is a dire situation for Gamma. She needs the HS to come get her now or she needs to be taken to an ER vet immediately. Her signs are consistent with poisoning and I do fear there is already severe damage to her gut.

Please take care,

Dr. B.

Expert:  Dr. B. replied 10 months ago.
Hi,
I'm just following up on our conversation about Gamma. How is everything going?
nekovet